Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 95, NWS Jackson, MS

March 3, 2016Madison Parish, Louisiana; Hinds County, Issaquena County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 4:09 PM CST for Madison Parish, Louisiana; Hinds County, Issaquena County, Warren County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2016, 4:09 PM CST (22:09 UTC)
Expired
Mar 3, 2016, 5:00 PM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison Parish, LA, Hinds County, MS, Issaquena County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 4:25 PM CSTHAIL 14 Se Vicksburg, MSREPORTED ALONG GIBSON RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

040 
WUUS54 KJAN 032209
SVRJAN
LAC065-MSC049-055-149-032300-
/O.NEW.KJAN.SV.W.0095.160303T2209Z-160303T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST THU MAR 3 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MADISON PARISH IN NORTHEASTERN LOUISIANA...
  CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  SOUTH CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 500 PM CST

* AT 408 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR VICKSBURG...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BOVINA AND FLOWERS AROUND 425 PM CST.
  NEWMAN AROUND 430 PM CST.
  EDWARDS AROUND 435 PM CST.
  BOLTON AROUND 445 PM CST.
  RAYMOND AROUND 450 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOUND...
LEARNED AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3249 9095 3238 9037 3208 9050 3217 9073
      3222 9073 3219 9077 3230 9104
TIME...MOT...LOC 2208Z 288DEG 40KT 3237 9094 

HAIL...1.00IN
WIND...60MPH
 
$$

17
4 follow-up statements
911 
WWUS54 KJAN 032226
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST THU MAR 3 2016

LAC065-MSC055-032235-
/O.CAN.KJAN.SV.W.0095.000000T0000Z-160303T2300Z/
MADISON LA-ISSAQUENA MS-
426 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON PARISH IN
NORTHEASTERN LOUISIANA AND SOUTH CENTRAL ISSAQUENA COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3241 9084 3238 9037 3208 9050 3217 9073
      3222 9073 3219 9077 3226 9095
TIME...MOT...LOC 2225Z 301DEG 33KT 3227 9082 

$$

MSC049-149-032300-
/O.CON.KJAN.SV.W.0095.000000T0000Z-160303T2300Z/
WARREN MS-HINDS MS-
426 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR CENTRAL WARREN AND SOUTHWESTERN HINDS COUNTIES...

AT 425 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR VICKSBURG...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NEWMAN AROUND 435 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3241 9084 3238 9037 3208 9050 3217 9073
      3222 9073 3219 9077 3226 9095
TIME...MOT...LOC 2225Z 301DEG 33KT 3227 9082 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
109 
WWUS54 KJAN 032231 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST THU MAR 3 2016

MSC049-149-032300-
/O.CON.KJAN.SV.W.0095.000000T0000Z-160303T2300Z/
WARREN MS-HINDS MS-
431 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN WARREN AND SOUTHWESTERN HINDS COUNTIES...

AT 431 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER NEWMAN...OR 9
MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EDWARDS AROUND 440 PM CST.
  RAYMOND AROUND 455 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3240 9073 3238 9037 3208 9050 3217 9073
      3222 9073 3219 9077 3223 9089
TIME...MOT...LOC 2231Z 288DEG 40KT 3225 9074 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
221 
WWUS54 KJAN 032243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST THU MAR 3 2016

MSC149-032252-
/O.CAN.KJAN.SV.W.0095.000000T0000Z-160303T2300Z/
WARREN MS-
443 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3232 9061 3230 9040 3208 9050 3216 9070
TIME...MOT...LOC 2242Z 288DEG 40KT 3221 9059 

$$

MSC049-032300-
/O.CON.KJAN.SV.W.0095.000000T0000Z-160303T2300Z/
HINDS MS-
443 PM CST THU MAR 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHWESTERN HINDS COUNTY...

AT 442 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWMAN...OR 17
MILES SOUTHWEST OF CLINTON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RAYMOND AROUND 455 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3232 9061 3230 9040 3208 9050 3216 9070
TIME...MOT...LOC 2242Z 288DEG 40KT 3221 9059 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
501 
WWUS54 KJAN 032254
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST THU MAR 3 2016

MSC049-032303-
/O.EXP.KJAN.SV.W.0095.000000T0000Z-160303T2300Z/
HINDS MS-
454 PM CST THU MAR 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HINDS COUNTY WILL
EXPIRE AT 500 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3232 9061 3230 9040 3208 9050 3216 9070
TIME...MOT...LOC 2252Z 288DEG 40KT 3221 9059 

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:25 AM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Mar 3, 10:25 AM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CST THU MAR 3 2016

.UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM
WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN
RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A
BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL
GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD
MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID
BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL
INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD
EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND
SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED
WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS
POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE
ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO
TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL
THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS
PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS
GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON
AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY
OF A TORNADO IN THAT NECK-OF-THE-WOODS.

OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED
THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS
IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE
FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE
IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING
ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY
AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL
YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE
AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS.
FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE
STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF
COURSE WE WILL BE MONITORING THE SITUATION CLOSELY.

FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE
TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS
MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST
THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS
AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO
BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/

&&

.AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO
LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF
CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS
A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE
POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR)
RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY
EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE
THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES
SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE
POSSIBLE THIS AFTERNOON. /DL/

&&

.PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/

SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY
FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN
THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE
GOING INTO THE WEEKEND.

FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW
DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S
ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT
SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY
WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW
MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E
TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE
RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S.
OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG
LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT
INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL
INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO
BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT
AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84
CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE
TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH
COOLER...WENT A FEW DEGREES COOLER.

EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH
AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER
THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD
IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN
INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR
OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON
FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH
WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S.
EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW
40S IN THE WEST. /DC/

LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS
SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH
TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY
MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT
LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL
MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID
ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD
FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING
BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED
OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY
NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT
WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY.
RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL
REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER
OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL
BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY
WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH
THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA
AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL
INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS
BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS
PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS
WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM
POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS
THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE
WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55
AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE
THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW
STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD
TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE
STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  44  64  40 /  65  16   1   1
MERIDIAN      61  41  64  37 /  82  24   1   1
VICKSBURG     71  45  65  44 /  51  10   0   1
HATTIESBURG   69  47  68  40 /  66  26   1   1
NATCHEZ       73  47  66  45 /  36  10   1   1
GREENVILLE    65  43  59  42 /  53  10   1   1
GREENWOOD     62  41  60  40 /  68  13   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/DC/22
Hazardous weather outlook, Mar 3, 3:41 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CST THU MAR 3 2016

ARZ074-075-LAZ007-008-MSZ018-019-025>034-042145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-
341 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING
TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM
GREENWOOD TO NATCHEZ.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ009-015-016-023>026-MSZ035>066-072>074-042145-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
341 PM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING

SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60
MPH AND QUARTER SIZE HAIL. A TORNADO CANNOT BE RULED OUT IN SOUTH
MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 3, 3:34 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CST THU MAR 3 2016

LAZ008-009-015-016-032200-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
334 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST CARROLL...
NORTHEASTERN RICHLAND...NORTHWESTERN MADISON AND SOUTHWESTERN EAST
CARROLL PARISHES UNTIL 400 PM CST...

AT 334 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WARDEN...OR 12 MILES NORTHEAST OF RAYVILLE...
MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WARDEN AND DARNELL AROUND 345 PM CST.
  MONTICELLO AROUND 350 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.

LAT...LON 3261 9167 3262 9166 3264 9165 3265 9165
      3267 9164 3268 9162 3270 9163 3272 9129
      3246 9133 3256 9169
TIME...MOT...LOC 2134Z 277DEG 36KT 3260 9160

17
Special weather statement, Mar 3, 3:38 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST THU MAR 3 2016

MSZ048-049-032215-
HINDS MS-RANKIN MS-
338 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 415 PM CST...

AT 338 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BYRAM...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RICHLAND AROUND 345 PM CST.
  PEARL...FLORENCE AND WHITES AROUND 350 PM CST.
  MONTEREY AROUND 355 PM CST.
  STAR AROUND 400 PM CST.

LAT...LON 3221 9040 3235 9031 3229 8991 3205 9003
      3205 9013
TIME...MOT...LOC 2138Z 296DEG 33KT 3224 9025

17
Local storm report, Mar 3, 3:43 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             BYRAM                   32.19N 90.26W
03/03/2016  E1.00 INCH       HINDS              MS   EMERGENCY MNGR

&&

DL
Local storm report, Mar 3, 3:50 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             PIONEER                 32.74N 91.44W
03/03/2016  E0.50 INCH       WEST CARROLL       LA   TRAINED SPOTTER

&&

DL
Local storm report, Mar 3, 3:55 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             6 ENE UTICA             32.15N 90.54W
03/03/2016  E1.00 INCH       HINDS              MS   EMERGENCY MNGR

            REPORTED AT MS HWY 18 AND PEACH ORCHARD RD

&&

DL
Local storm report, Mar 3, 4:02 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 NNE WHITES            32.13N 90.18W
03/03/2016  E0.88 INCH       RANKIN             MS   LAW ENFORCEMENT

            REPORTED IN THE CLEARY COMMUNITY

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:33 PM CSTSpecial Weather StatementJANWest Carroll27 min
Mar 3, 2:09 PM CSTSpecial Weather StatementJANMadison36 min
Mar 3, 2:49 PM CSTSpecial Weather StatementJANWest Carroll26 min
Mar 3, 3:03 PM CSTSpecial Weather StatementJANEast Carroll, West Carroll27 min
Mar 3, 3:23 PM CSTSevere Thunderstorm WarningJANEast Carroll52 min
Mar 3, 3:34 PM CSTSpecial Weather StatementJANWest Carroll26 min
Mar 3, 3:41 PM CSTSevere Thunderstorm WarningJANEast Carroll, Madison49 min
Mar 3, 3:50 PM CSTSevere Thunderstorm WarningJANMadison35 min
Mar 3, 3:29 AM CSTSpecial Weather StatementJANWashington46 min
Mar 3, 8:37 AM CSTSpecial Weather StatementJANScott23 min
Mar 3, 8:56 AM CSTSpecial Weather StatementJANKemper49 min
Mar 3, 11:23 AM CSTSpecial Weather StatementJANSmith37 min
Mar 3, 12:08 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 12:18 PM CSTSpecial Weather StatementJANBolivar27 min
Mar 3, 12:30 PM CSTSpecial Weather StatementJANNewton30 min
Mar 3, 12:54 PM CSTSpecial Weather StatementJANClarke21 min
Mar 3, 12:59 PM CSTSpecial Weather StatementJANLauderdale31 min
Mar 3, 1:07 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Mar 3, 1:20 PM CSTSpecial Weather StatementJANLauderdale10 min
Mar 3, 1:26 PM CSTRiver Flood WarningJANAttala, Holmes5 days
Mar 3, 1:37 PM CSTSpecial Weather StatementJANNewton23 min
Mar 3, 1:41 PM CSTSpecial Weather StatementJANLamar34 min
Mar 3, 2:20 PM CSTSpecial Weather StatementJANKemper25 min
Mar 3, 2:23 PM CSTSpecial Weather StatementJANBolivar22 min
Mar 3, 2:33 PM CSTSpecial Weather StatementJANWarren27 min
Mar 3, 2:39 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington51 min
Mar 3, 2:43 PM CSTSpecial Weather StatementJANLauderdale, Newton32 min
Mar 3, 2:54 PM CSTSevere Thunderstorm WarningJANHinds, Warren36 min
Mar 3, 3:07 PM CSTSpecial Weather StatementJANRankin23 min
Mar 3, 3:13 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower47 min
Mar 3, 3:38 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 3:45 PM CSTSevere Thunderstorm WarningJANRankin, Simpson45 min
Mar 3, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes26 min
Mar 3, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith43 min
Mar 3, 3:55 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo50 min
Mar 3, 4:02 PM CSTSevere Thunderstorm WarningJANAttala43 min
Mar 3, 4:14 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Mar 3, 4:23 PM CSTSevere Thunderstorm WarningJANCopiah34 min
Mar 3, 4:27 PM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith48 min
Mar 3, 4:31 PM CSTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Noxubee, Winston44 min
Mar 3, 5:02 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Simpson17 min
Mar 3, 5:19 PM CSTSpecial Weather StatementJANCovington26 min
Mar 3, 5:41 PM CSTSpecial Weather StatementJANJones34 min
Mar 3, 5:51 PM CSTSpecial Weather StatementJANForrest, Lamar, Marion39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.